Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Cyclotomic invariants for primes between $ 125\,000$ and $ 150\,000$


Authors: R. Ernvall and T. Metsänkylä
Journal: Math. Comp. 56 (1991), 851-858
MSC: Primary 11Y40; Secondary 11B68, 11R18, 11R23
DOI: https://doi.org/10.1090/S0025-5718-1991-1068819-7
MathSciNet review: 1068819
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Computations by Iwasawa and Sims, by Johnson, and by Wagstaff have determined certain important cyclotomic invariants for all primes up to 125000. We extended their results to 150000, basing our work on a recently computed list of irregular primes and using a new method.


References [Enhancements On Off] (What's this?)

  • [1] K. Iwasawa and C. Sims, Computation of invariants in the theory of cyclotomic fields, J. Math. Soc. Japan 18 (1966), 86-96. MR 0202700 (34:2560)
  • [2] W. Johnson, On the vanishing of the Iwasawa invariant $ {\mu _p}$ for $ p < 8000$, Math. Comp. 27 (1973), 387-396. MR 0384748 (52:5621)
  • [3] -, Irregular prime divisors of the Bernoulli numbers, Math. Comp. 28 (1974), 653-657. MR 0347727 (50:229)
  • [4] -, Irregular primes and cyclotomic invariants, Math. Comp. 29 (1975), 113-120. MR 0376606 (51:12781)
  • [5] -, p-adic proofs of congruences for the Bernoulli numbers, J. Number Theory 7 (1975), 251-265. MR 0376512 (51:12687)
  • [6] S. Lang, Cyclotomic Fields II, Springer-Verlag, Berlin and New York, 1980. MR 566952 (81i:12004)
  • [7] E. Lehmer, On congruences involving Bernoulli numbers and the quotients of Fermat and Wilson, Ann. of Math. (2) 39 (1938), 350-360. MR 1503412
  • [8] T. Metsänkylä, The Voronoi congruence for Bernoulli numbers, The Very Knowledge of Coding, Univ. of Turku, Turku, 1987, pp. 112-119. MR 902647 (88m:11010)
  • [9] J. W. Tanner and S. S. Wagstaff, Jr., New congruences for the Bernoulli numbers, Math. Comp. 48 (1987), 341-350. MR 866120 (87m:11017)
  • [10] S. S. Wagstaff, Jr., The irregular primes to 125000, Math. Comp. 32 (1978), 583-591. MR 0491465 (58:10711)
  • [11] L. C. Washington, Introduction to cyclotomic fields, Springer-Verlag, Berlin and New York, 1982. MR 718674 (85g:11001)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11Y40, 11B68, 11R18, 11R23

Retrieve articles in all journals with MSC: 11Y40, 11B68, 11R18, 11R23


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1991-1068819-7
Keywords: Cyclotomic fields, Bernoulli numbers, irregular primes, Iwasawa invariants, class numbers, computation
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society